Alert archive / Georgia / River Flood Warnings in 2020
River Flood Warning 24, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jan 14, 2020, 9:44 AM EST for Clayton County, Fayette County, Spalding County, Georgia. It was in force for 21 days.
The area
The outline as issued.
The facts
- Issued
- Jan 14, 2020, 9:44 AM EST (14:44 UTC)
- Expired
- Feb 4, 2020, 9:44 AM EST
- In force
- 21 days
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clayton County, GA, Fayette County, GA, Spalding County, GA
The radar
The Atlanta radar (KFFC), 15 km from the middle of the area, began a volume at 14:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Flint River at Woolsey Road near Woolsey (WSEG1). The gauge peaked at 48.08 ft at Jan 14, 2020, 11:00 AM EST.
- Action stage
- 46 ft
- Minor stage
- 48 ft
- Moderate stage
- 55 ft
- Major stage
- 60 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02344396, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
982 WGUS42 KFFC 141444 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Peachtree City GA 944 AM EST Tue Jan 14 2020 ...The National Weather Service in Peachtree City has issued a Flood Warning for the following rivers in Georgia... Flint River near Woolsey affecting Clayton...Fayette and Spalding Counties .Recent heavy rainfall has caused significant runoff into streams and rivers which will cause flooding in some areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interests along the river should monitor the latest forecasts...and be prepared to take necessary precautions to protect life and property. The latest stage data was furnished in cooperation with the United States Geological Survey. && GAC063-113-255-150443- /O.NEW.KFFC.FL.W.0024.200114T1444Z-000000T0000Z/ /WSEG1.1.ER.200114T1440Z.200114T1440Z.000000T0000Z.UU/ 944 AM EST Tue Jan 14 2020 The National Weather Service in Peachtree City has issued a * Flood Warning for The Flint River near Woolsey. * From this morning until further notice. * At 9 AM Tuesday the stage was 47.9 feet...and rising. * Flood stage is 48 feet. * At 48 feet...Flood stage is reached. Minor flooding begins of the natural flood plain upstream and downstream from the gage on Hampton Woolsey Road. This will primarily affect woodlands... agricultural fields and pastures. && LAT...LON 3340 8443 3340 8435 3330 8437 3330 8444 $$
2 follow-up statements
628
WGUS82 KFFC 141617
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1117 AM EST Tue Jan 14 2020
...The Flood Warning continues for the following rivers in Georgia...
Flint River near Griffin Hwy. 16 affecting Fayette and Spalding
Counties
...The Flood Warning continues for the following rivers in Georgia...
Flint River near Woolsey affecting Clayton...Fayette and Spalding
Counties
GAC063-113-255-150617-
/O.CON.KFFC.FL.W.0024.000000T0000Z-000000T0000Z/
/WSEG1.1.ER.200114T1440Z.200114T1545Z.000000T0000Z.UU/
1117 AM EST Tue Jan 14 2020
The Flood Warning continues for
The Flint River near Woolsey.
* Until further notice.
* At 10 AM Tuesday the stage was 48.1 feet...and rising.
* Minor flooding will continue.
* Flood stage is 48 feet.
* At 48 feet...Flood stage is reached. Minor flooding begins of the
natural flood plain upstream and downstream from the gage on
Hampton Woolsey Road. This will primarily affect woodlands...
agricultural fields and pastures.
&&
LAT...LON 3340 8443 3340 8435 3330 8437 3330 8444
$$
GAC113-255-150617-
/O.EXT.KFFC.FL.W.0014.000000T0000Z-200116T1630Z/
/GRFG1.1.ER.200113T2037Z.200114T1015Z.200116T1030Z.NO/
1117 AM EST Tue Jan 14 2020
...Flood Warning extended until Thursday morning...The Flood Warning
continues for
The Flint River near Griffin Hwy. 16.
* Until Thursday morning.
* At 11 AM Tuesday the stage was 13.5 feet...and falling.
* Minor flooding will continue.
* Flood stage is 12 feet.
* At 14 feet...Minor flooding occurs in the woodlands...fields
and pasture upstream and downstream from the gage on Georgia
Highway 16 or Newnan Road. The backyards of homes at the end of
Landing Way upstream from the bridge are flooded with around
one foot of water.
&&
LAT...LON 3330 8444 3330 8437 3318 8445 3316 8447
3316 8447 3322 8450
$$111
WGUS82 KFFC 142019
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
319 PM EST Tue Jan 14 2020
...The Flood Warning is cancelled for the following rivers in
Georgia...
Flint River near Lovejoy affecting Clayton...Fayette and Spalding
Counties
Flint River near Woolsey affecting Clayton...Fayette and Spalding
Counties
GAC063-113-255-142049-
/O.CAN.KFFC.FL.W.0020.000000T0000Z-200115T1200Z/
/LOVG1.1.ER.200114T0922Z.200114T1400Z.200114T1911Z.NO/
319 PM EST Tue Jan 14 2020
The Flood Warning is cancelled for
The Flint River near Lovejoy.
* This takes effect immediately.
* At 2 PM Tuesday the stage was 11.9 feet...and falling.
* Flood stage is 12 feet.
* The river will continue to fall.
* At 12 feet...Minor flooding occurs. Flooding of Rivers Edge
Golf Course begins. Several holes and fairways are flooded.
Flooding of some yards begins upstream of gage between Upper
Riverdale Road and Highway 138.
&&
LAT...LON 3360 8444 3363 8438 3354 8434 3340 8435
3340 8443 3354 8441
$$
GAC063-113-255-142049-
/O.CAN.KFFC.FL.W.0024.000000T0000Z-200114T2019Z/
/WSEG1.1.ER.200114T1440Z.200114T1600Z.200114T1830Z.UU/
319 PM EST Tue Jan 14 2020
The Flood Warning is cancelled for
The Flint River near Woolsey.
* This takes effect immediately.
* At 2 PM Tuesday the stage was 47.9 feet...and falling.
* Flood stage is 48 feet.
* The river will continue to fall.
* At 48 feet...Minor flooding occurs upstream and downstream
from the gage on Hampton Woolsey Road. This will primarily
affect woodlands, agricultural fields and pastures.
&&
LAT...LON 3340 8443 3340 8435 3330 8437 3330 8444
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 14, 6:57 AM EST, 2 hours 47 minutes earlier.
Area forecast discussion, Jan 14, 6:57 AM EST, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 657 AM EST Tue Jan 14 2020 .UPDATE... Updated for the 12Z Aviation Discussion. && .PREV DISCUSSION... /Issued 422 AM EST Tue Jan 14 2020/ SHORT TERM /Today through Wednesday/... Wet conditions are expected to remain through the short term period, with a stationary frontal boundary remaining stalled across portions of north Georgia on Tuesday and Wednesday, which will provide a focus for showers and thunderstorms on Tuesday and Wednesday as multiple shortwave disturbances traverse the upper- level flow. Highest PoPs are anticipated across the far northern tier, with diminishing chances further south. Southwesterly flow aloft will remain entrenched over the southeastern CONUS, contributing to deep moisture over the forecast area. Dewpoint values will be in the upper 50s and low 60s and precipitable waters will range from 1.25" to 1.5" as a result. The warm and moist airmass will allow for enough instability to support thunderstorms with any precipitation that occurs. However, with limited diabatic heating and weak forcing overall, the threat for severe weather appears to be low. The current radar loop depicts the complex of showers and thunderstorms moving eastward out of the forecast area as the shortwave moves away to the east. Low ceilings and areas of fog have developed behind the exiting precipitation, especially in locations in northeast Georgia where dense fog is reducing visibilities to a quarter mile or less. Several rivers have reached flood stage and the potential remains for additional rivers to reach minor flood stage with additional rainfall over the short term period. Furthermore, the Flash Flood Watch across north Georgia has been been continued through Wednesday morning, as deep atmospheric moisture will allow for storms to produce locally heavy rainfall over already saturated areas. Due to the persistent warm and moist airmass remaining in place over the area, temperatures will be well above climatological normals through the short term period. Low temperatures this morning are expected to be in the upper 50s and low 60s across the area. These temperatures are 25-32 degrees higher than the daily average across most of the forecast area. High temperatures today will range from the upper 60s in north Georgia to the upper 70s in east central Georgia, between 16-20 degrees above average area-wide. Similar conditions and departures from normal are expected on Wednesday. King LONG TERM /Wednesday Night through Monday/... The long term period will begin with continued waves of showers and storms driven by perturbations in the moist zonal flow aloft, along with a stalled front draped across North Georgia. PWATs will range from 1.0-1.5 inches through early Thursday, and the highest PoPs are forecast to occur across North Georgia from Wednesday evening into Thursday. Rainfall through the period will range from less than 0.10 inches across parts of Central Georgia to just under 1.0 inch across parts of North Georgia. Friday will bring a return of high pressure, but it will be brief as troughing across the western U.S. translates eastward through the day. This will drive a cold front through the CWA on Saturday. While instability will be marginal, have still included a slight chance of thunderstorms in the forecast for Saturday. Drier, cooler air will settle in on Sunday and Monday. Temperatures will range from 10-20+ degrees above average through Saturday. Highs and lows will return to near-normal values on Sunday and Monday with the passage of the cold front. Martin && .AVIATION... 12Z Update... IFR/LIFR ceilings are in place across the forecast area, along with visibility restrictions due to fog. -SHRA is approaching from the northwest and is expected to arrive at the metro area by 15Z this morning. Some moderate SHRA and isolated TSRA is possible in the early afternoon, with a TEMPO currently in place from 17-21Z. However, confidence in thunder remains too low to introduce TSRA at this time. Ceilings will begin to improve to MVFR late in the afternoon after 21Z after more widespread precipitation moves out of the area. Winds will remain fairly light through the period, at 4-7 kts, and from S to SW. //ATL Confidence...12Z Update... Medium confidence on all elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 72 61 72 60 / 60 50 40 50 Atlanta 70 62 71 59 / 70 50 50 60 Blairsville 67 57 67 50 / 80 60 70 70 Cartersville 71 60 73 54 / 80 60 60 70 Columbus 75 62 77 63 / 50 40 30 60 Gainesville 70 60 70 57 / 70 60 60 60 Macon 75 60 76 63 / 40 40 20 60 Rome 71 60 72 52 / 80 60 70 80 Peachtree City 72 61 73 59 / 70 50 40 60 Vidalia 79 61 80 64 / 20 20 10 40 && .FFC WATCHES/WARNINGS/ADVISORIES... Dense Fog Advisory until 10 AM EST this morning for the following zones: Baldwin...Banks...Barrow...Bibb...Bleckley... Butts...Chattahoochee...Cherokee...Clarke...Crawford...Crisp... Dawson...DeKalb...Dodge...Dooly...Emanuel...Fannin...Forsyth... Gilmer...Glascock...Greene...Gwinnett...Hall...Hancock...Henry... Houston...Jackson...Jasper...Jefferson...Johnson...Jones... Lamar...Laurens...Lumpkin...Macon...Madison...Marion...Monroe... Montgomery...Morgan...Murray...Muscogee...Newton...North Fulton...Oconee...Oglethorpe...Peach...Pickens...Pike... Pulaski...Putnam...Rockdale...Schley...Spalding...Stewart... Sumter...Talbot...Taliaferro...Taylor...Telfair...Toombs... Towns...Treutlen...Twiggs...Union...Upson...Walton...Warren... Washington...Webster...Wheeler...White...Whitfield...Wilcox... Wilkes...Wilkinson. Flash Flood Watch through Wednesday morning for the following zones: Banks...Barrow...Bartow...Butts...Carroll...Catoosa... Chattooga...Cherokee...Clarke...Clayton...Cobb...Coweta...Dade... Dawson...DeKalb...Douglas...Fannin...Fayette...Floyd...Forsyth... Gilmer...Gordon...Greene...Gwinnett...Hall...Haralson...Heard... Henry...Jackson...Jasper...Lamar...Lumpkin...Madison... Meriwether...Morgan...Murray...Newton...North Fulton...Oconee... Oglethorpe...Paulding...Pickens...Pike...Polk...Putnam... Rockdale...South Fulton...Spalding...Taliaferro...Towns... Troup...Union...Walker...Walton...White...Whitfield...Wilkes. && SHORT TERM...King LONG TERM....Martin AVIATION...King
Hazardous weather outlook, Jan 14, 5:08 AM EST, 4 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 508 AM EST Tue Jan 14 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-151015- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 508 AM EST Tue Jan 14 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Widespread dense fog will be possible into the morning hours for portions of northeastern Georgia and southeastern portions of the forecast area. A Dense Fog Advisory has been issued and is in effect until 10 AM. Precautions should be taken in areas of reduced visibilities. See /ATLNPWFFC/ for more information. Widespread showers and a few thunderstorms will continue to move along a stalled frontal boundary situated across portions of north and central Georgia. Rainfall will be heavy at times and localized flooding is possible in addition to some river flooding. The Flash Flood Watch continues for much of north and central Georgia. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Showers and thunderstorms will persist into Saturday as a frontal boundary remains stalled over north Georgia. Heavy rainfall could again lead to flooding concerns as soils will already be saturated. The Flash Flood Watch will continue through early Wednesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jan 14, 4:03 AM EST, 5 hours 41 minutes before
Special Weather Statement National Weather Service Peachtree City GA 403 AM EST Tue Jan 14 2020 GAZ004>009-013>016-022>025-027-034>039-045>051-056>062-068>076- 079>086-089>098-102>113-142115- Whitfield-Murray-Fannin-Gilmer-Union-Towns-Pickens-Dawson-Lumpkin- White-Forsyth-Hall-Banks-Jackson-Madison-Gwinnett-Barrow-Clarke- Oconee-Oglethorpe-Wilkes-DeKalb-Rockdale-Walton-Newton-Morgan- Greene-Taliaferro-Spalding-Henry-Butts-Jasper-Putnam-Hancock- Warren-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington-Glascock- Jefferson-Talbot-Taylor-Crawford-Bibb-Twiggs-Wilkinson-Johnson- Emanuel-Muscogee-Chattahoochee-Marion-Schley-Macon-Peach-Houston- Bleckley-Laurens-Treutlen-Stewart-Webster-Sumter-Dooly-Crisp- Pulaski-Wilcox-Dodge-Telfair-Wheeler-Montgomery-Toombs- 403 AM EST Tue Jan 14 2020 ...PATCHY DENSE FOG IN PORTIONS OF NORTH AND CENTRAL GEORGIA THIS MORNING... Areas of patchy dense fog across portions of north and central Georgia may reduce visibilities to a quarter mile or less. Low visibilities could lead to hazardous driving conditions. If driving, slow down, use the headlights, and leave plenty of distance ahead of you.
Special weather statement, Jan 14, 4:34 AM EST, 5 hours 10 minutes before
Special Weather Statement National Weather Service Peachtree City GA 434 AM EST Tue Jan 14 2020 GAZ004>009-013>016-022>025-027-034>039-045>051-056>062-068>076- 079>086-089>098-102>113-141500- Whitfield-Murray-Fannin-Gilmer-Union-Towns-Pickens-Dawson-Lumpkin- White-Forsyth-Hall-Banks-Jackson-Madison-Gwinnett-Barrow-Clarke- Oconee-Oglethorpe-Wilkes-DeKalb-Rockdale-Walton-Newton-Morgan- Greene-Taliaferro-Spalding-Henry-Butts-Jasper-Putnam-Hancock- Warren-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington-Glascock- Jefferson-Talbot-Taylor-Crawford-Bibb-Twiggs-Wilkinson-Johnson- Emanuel-Muscogee-Chattahoochee-Marion-Schley-Macon-Peach-Houston- Bleckley-Laurens-Treutlen-Stewart-Webster-Sumter-Dooly-Crisp- Pulaski-Wilcox-Dodge-Telfair-Wheeler-Montgomery-Toombs- 434 AM EST Tue Jan 14 2020 ...PATCHY DENSE FOG IN PORTIONS OF NORTH AND CENTRAL GEORGIA THIS MORNING... Areas of patchy dense fog across portions of north and central Georgia may reduce visibilities to a quarter mile or less. Low visibilities could lead to hazardous driving conditions. If driving, slow down, use the headlights, and leave plenty of distance ahead of you.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 10:18 PM EST | Special Weather Statement | FFC | Coweta, Heard, Troup | 42 min |
| Jan 13, 11:38 PM EST | River Flood Warning | FFC | Troup | 21 days |
| Jan 13, 11:52 PM EST | Special Weather Statement | FFC | Butts, Henry, Lamar, Pike, Rockdale, Spalding | 23 min |
| Jan 14, 12:18 AM EST | Special Weather Statement | FFC | Butts, Henry, Jasper, Lamar, Newton | 42 min |
| Jan 14, 12:34 AM EST | Severe Thunderstorm Warning | FFC | Butts, Henry, Jasper, Newton, Spalding | 41 min |
| Jan 14, 12:42 AM EST | River Flood Warning | FFC | Coweta, Fayette, Spalding | 34 hr |
| Jan 14, 1:14 AM EST | Special Weather Statement | FFC | Jasper | 46 min |
| Jan 14, 4:19 AM EST | River Flood Warning | FFC | Clarke, Greene, Oconee | 28 hr |
| Jan 14, 4:28 AM EST | River Flood Warning | FFC | Clayton, Fayette, Spalding | 27 hr |
| Jan 14, 5:15 AM EST | Dense Fog Advisory | FFC | Baldwin, Banks, Barrow, Bibb, Bleckley, Butts and 70 more | 5 hr |
| Jan 14, 5:55 AM EST | River Flood Warning | FFC | Washington, Wilkinson | 21 days |
| Jan 14, 6:02 AM EST | River Flood Warning | FFC | Johnson, Washington, Wilkinson | 5 days |
| Jan 14, 8:29 AM EST | River Flood Warning | FFC | Morgan, Newton | 2 hr |
| Jan 14, 11:30 AM EST | River Flood Warning | FFC | Dade | 3 hr |
| Jan 14, 12:11 PM EST | River Flood Warning | FFC | Chattahoochee, Muscogee | 46 hr |
| Jan 14, 2:02 PM EST | Areal Flood Warning | FFC | Newton, Rockdale | 12 hr |
Nearby
River Flood Warnings in Georgia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.